# SDR 2006FA0000986

- Difficulty date: August 25, 2006
- Submitted: October 11, 2006
- Operation: General aviation
- Aircraft: N4093W
- Make and model: Piper PA-31-350
- Aircraft serial: 318152176
- Engine: Lyc TIO540*
- System (JASC): 3210 · Main Landing Gear
- Part: Bolt
- Part number: ANG17
- Condition: Broken
- Location: Mlg
- Part time: 24,842 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT HAD GEAR UNSAFE LIGHT AND NO LT DOWN AND LOCKED INDICATION LIGHT, AS WELL.  THE GEAR HANDLE WOULD NOT RETURN TO NEUTRAL POSITION.  AIRCRAFT LANDED WITHOUT INCIDENT.  WE BELIEVE THAT THE UPPER BOLT THAT RETAINS THE MAIN GEAR RETRACTION ARM BROKE DUE TO FATIGUE.  THIS ALLOWED THE MAIN GEAR ACTUATOR TO BIND ON THE UPPER SECTION OF THE DRAG LEG AND BROKE THE MAIN GEAR ACTUATOR BALL END OUT OF THE MAIN SHAFT OF THE ACTUATOR.  THERE IS SL NR 1092, DATED JUNE 15TH, 2005 THAT REQUIRES THE MAIN GEAR RETRACTION ARMS, PN 42042000 OR 42042002 TO BE INSPECTED USING A 10X MAGNIFYING GLASS AND LIQUID PENETRANT INSPECTION AFTER REACHING 1500 HOURS TIME IN SERVICE AND THERE AFTER AT EACH 250 HOURS UNTIL THAT PART REACH
